Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
John4117

TOO many herbs?

A while ago, I was into lots of herbs for blood and circulation. I was taking lots of Pycenogel, Grape Seed Extract, Ginkgo Biliboa, and a couple others. Somewhat during this time, I had really bad acne. Its pretty much gone now, and I havent taken those in a while. Not really cause of the acne, but they didnt really seem to effect my workouts or blood circulation that much. The acne left lots of redmarks tho.

Could these herbs have been the cause of the acne? Could it have been bad for the liver to be filled with all these herbs and junk?

Share this post


Link to post
Share on other sites

Good quality herbs unlikely caused you acne, unless you were taking too many at once for your system to handle or you were overdosing. Also keep in mind that an herb cannot work right if you weren't properly nourished at the time.

Share this post


Link to post
Share on other sites

Well I wouldnt consider myself "overdosing", but I prolly was just taking a little more of each one than prescribed on the bottle..

ex.. Say if it said to take 1 daily, maybe I would take 2, or somtimes 3 throughout the day. But I wouldn't just pop them irresponsibly..

And what do mean by nourished at the time. Are you saying if I DONT take them with a meal, or while eating some food, they wont do their job and be pointless?! :shock:

Share this post


Link to post
Share on other sites

properly nourished means that you body is being supplied with proper amounts of all Essential Nutrients (and that your body absorbs and assilimilates them). Taking herbs is a great thing but herbs act on the system in conjunction with essential (and secondary, etc) nutrients that are in your body, so if your missing something the herb naturally interacts with then it can't work right.

I know it may not seem like overdosing but taking 2x of suggested can actually be a bad thing. For example I've been taking milk thistle with dandelion root for liver support. I was taking the normal dose a day but I got it in my head that doubling the dose would be a good thing. Turns out that when I double the dose it seems like it stops working alltogether.

I suspect that I was taking too much and my body identified the excess herb as a foreign invader. I have no proof of this other that my mood, how I felt, and looked. It's very plausable though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×